Jump to content

Jelle: From 225 efexor to zero.


Jelle

Recommended Posts

How can I build of the best? Now I've cut my pil in half and have no severe side effects. What should be the next step? And is there anyone there who als went of this dose. My dokter said it wasn't a high dose, but i don't see much people with my dose on internet. With love

Edited by KarenB
added tags
Link to post
  • Moderator Emeritus

Hello Jelle,

 

I'd say that's a very high dose of effexor, although occasionally people are given higher doses.  Other doses are 150mg (which is also considered fairly high), 75mg or 37.5mg. 

 

When did you cut your pill in half?  It can take at least 4 days for effects to show up, and sometimes weeks. 

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  So, if it is only in the last few days that you halved your dose, I'd actually suggest returning to your full dose, holding for about a month, and then beginning your taper again. 

 

If it was in the last few weeks, we'd probably suggest a dose a bit lower than your original 225mg. 

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

The troublesome thing with SSRIs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug (or reducing too quickly) puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Many people find Fish oil and Magnesium useful during withdrawal.

 

Tips for Tapering Effexor.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA, from another effexor taperer,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post

Hoi Jelle, welkom op dit forum!

I think the 50% cut is a bit too much. How long have you been on the 112,5 mg? 
Some people have withdrawal symptoms right after they dropped down, others feel fine for the first few days and experience (new) withdrawal effects after 5-7 days. Some people don't anything from tapering...but those are rare. I wasn't going through withdrawal the first time I fast tapered fluvoxamine, but I did relapse after 2 months (intrusion/phobia). I should have tapered a lot slower to prevent this (I assume, maybe the relapsed happened anyway).

Sterkte! 

All my life: Occasional panic attacks. 2003: Burnout  2004: intrusion (OCD'ish) / anxiety. Therapies: acupuncture, Chinese herbs, hypnotherapy --> symptoms were manageable (did return once in a while), depression lifted.
2007 - Relapse, started with Cognitive Behavioral Therapy. Therapist recommended Fevarin (fluvoxamine) 150 mg. Recovery after 3 months and remained stable. Mild side effects.
2009 - Tapered fluvoxamine. No withdrawal symptoms. 2010 - Relapse, same Pure O thought and anxiety.  Started taking 100 mg of fluvoxamine but after 9 weeks no change in symptoms. Did not have any effect on Pure O thought. Switched to Lexapro (escitalopram) 20 mg.  Drug started working within 3 weeks. Mild side effects. Slowly over the years tapered to 5 mg.
2015: Lots of personal issues and setbacks, occasional panic attack. 2016: April started skipping doses; 5mg escitalopram every other day (in hindsight a bad idea)
May: Major relapse, anxiety and intrusion returned. Depression. Increased from 2,5 mg 15 mg in two weeks. Side effects: neuro-emotions
June: Escitalopram has no effect on the frequency of the intrusion...after 4 weeks my general doctor advised me to do a fast taper to 5mg. Withdrawal effects (2/3 weeks): neuro-emotions, lack of focus, crying spells, fatigue, muscle twitches in legs, cortisol spikes just before waking up July: Stable on 5 mg. Depression and intrusion lifted during holiday (lots of sunshine, long walks and relaxing) August: Drop down to 2,5 mg. Withdrawal effects (tinnitus, headagues) are noticeable, but still mild in comparison to the big drop earlier.
22th August: stopped escitalopram completely. Cortisol spikes just before waking up, still OCD (only temporary improvements), WD-depression and WD-neuro emotions.
Update 6 dec: no medication, any withdrawal symptoms not noticable. Taking supplements for intrusive thoughts and overall well being: N-Acetyl Cysteine (NAC) omega 3 fish oils, zinc, vitamin d, magnesium l-threonate, ginko biloba

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy